Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Boston/Norton, MA

June 23, 2015Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2015, 8:13 PM EDT for Capitol Planning Region, Connecticut. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 8:13 PM EDT (00:13 UTC)
Expired
Jun 23, 2015, 9:00 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 121 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:47 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS51 KBOX 240013
SVRBOX
CTC003-240100-
/O.NEW.KBOX.SV.W.0033.150624T0013Z-150624T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 900 PM EDT

* AT 813 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER HARTLAND...OR 13 MILES NORTHEAST OF TORRINGTON...
  AND WAS MOVING EAST AT 30 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  HARTFORD...MANCHESTER...EAST HARTFORD...ENFIELD...WINDSOR...SOUTH
  WINDSOR...SIMSBURY...BLOOMFIELD...SUFFIELD...WINDSOR LOCKS...
  GRANBY...EAST WINDSOR...CANTON...SOUTHWICK...EAST GRANBY AND
  HARTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE AREA. WHILE NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY.  GO TO A BASEMENT OR
SMALL INTERIOR ROOM OF A STRONG BUILDING.

&&

LAT...LON 4204 7301 4201 7281 4200 7281 4201 7276
      4198 7255 4177 7255 4188 7294 4189 7294
      4190 7291 4197 7289 4197 7303
TIME...MOT...LOC 0013Z 287DEG 25KT 4198 7294 
$$

JWD/MANNING
3 follow-up statements
723 
WWUS51 KBOX 240036
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT TUE JUN 23 2015

CTC003-240100-
/O.CON.KBOX.SV.W.0033.000000T0000Z-150624T0100Z/
HARTFORD CT-
836 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN HARTFORD COUNTY...

AT 836 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST GRANBY...OR NEAR WINDSOR...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...MANCHESTER...EAST HARTFORD...ENFIELD...WINDSOR...SOUTH
WINDSOR...SIMSBURY...BLOOMFIELD...SUFFIELD...WINDSOR LOCKS...
GRANBY...EAST WINDSOR...CANTON AND EAST GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4196 7286 4198 7274 4198 7255 4177 7255
      4188 7294 4189 7294 4190 7291
TIME...MOT...LOC 0036Z 283DEG 35KT 4189 7273 

$$

JWD/MANNING
928 
WWUS51 KBOX 240048
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
848 PM EDT TUE JUN 23 2015

CTC003-240100-
/O.CON.KBOX.SV.W.0033.000000T0000Z-150624T0100Z/
HARTFORD CT-
848 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN HARTFORD COUNTY...

AT 848 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WINDSOR...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...MANCHESTER...EAST HARTFORD...WINDSOR...SOUTH WINDSOR...
BLOOMFIELD...WINDSOR LOCKS AND EAST WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4190 7265 4195 7255 4177 7255 4182 7271
TIME...MOT...LOC 0048Z 287DEG 25KT 4187 7262 

$$

JWD/MANNING
648 
WWUS51 KBOX 240054
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
854 PM EDT TUE JUN 23 2015

CTC003-240103-
/O.EXP.KBOX.SV.W.0033.000000T0000Z-150624T0100Z/
HARTFORD CT-
854 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTFORD COUNTY
WILL EXPIRE AT 900 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

&&

LAT...LON 4190 7265 4195 7255 4177 7255 4182 7271
TIME...MOT...LOC 0053Z 287DEG 25KT 4187 7262 

$$

JWD/MANNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:11 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 23, 7:11 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT TUE JUN 23 2015

.SYNOPSIS...
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN NEW ENGLAND THROUGH 11
PM.  CONVECTIVE WEATHER PUSHES OFFSHORE TONIGHT. HIGH PRESSURE
BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY...BRINGING
SEASONABLE TEMPERATURES AND A PERIOD OF DRY WEATHER. THE END OF
THE WEEK AND THIS WEEKEND LOOK COOL AND RAINY AT TIMES. DRIER
CONDITIONS SHOULD RETURN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*** A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN NEW
 ENGLAND THROUGH 11 PM TONIGHT ***

7 PM UPDATE...

A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
THROUGH 11 PM TONIGHT.

ANOTHER ROUND OF SEVERE THUNDERSTORMS HAS MOVED OFFSHORE
HOWEVER...ANOTHER ROUND IS MOVING INTO WESTERN MASSACHUSETTS. THIS
IS WITH THE ACTUAL COLD FRONT AND WILL BE THE LAST OF OUR SEVERE
WEATHER FOR TODAY.

WE STILL HAVE A DECENT AMOUNT OF INSTABILITY...PARTICULARLY ACROSS
NORTHERN MASSACHUSETTS...AND PLENTY OF DEEP LAYER WIND SHEAR.
THEREFORE...EXPECT STORMS WILL CONTINUE TO HAVE SEVERE POTENTIAL.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...

COLD FRONT WILL SWEEP ACROSS THE REGION SWITCHING THE WINDS TO A
WESTERLY DIRECTION. CLOUD COVER WILL CLEAR OUT ALLOWING FOR
OVERNIGHT LOWS TO DROP INTO THE LOW 60S WITH UPPER 60S IN THE
METRO REGIONS. LOW PROBABILITY OF RADIATIONAL FOG OVERNIGHT THANKS
TO RAINFALL FROM THE AFTERNOON THUNDERSTORMS PROVIDING A MOIST
GROUND AS TEMPS COOL OFF. BEST SHOT WOULD BE IN VALLEYS AND LOW-
LYING AREAS.

WEDNESDAY AND WEDNESDAY NIGHT...BEHIND THE FRONT...EXPECTING
SLIGHTLY COOLER TEMPERATURES AND FAIR WEATHER AS HIGH PRESSURE
BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S WITH
LIGHT WINDS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 330 AM

HIGHLIGHTS...

* MAJOR PATTERN CHANGE WITH COOLER AND POSSIBLY UNSETTLED WEATHER
* DRY AND SEASONABLE WEDNESDAY-THURSDAY
* UNSEASONABLY COOL WITH PERIODS OF RAIN POSSIBLE LATE THIS WEEKEND

SYNOPTIC OVERVIEW AND MODEL PREFERENCES...

GOOD MODEL AGREEMENT AMONG ENSEMBLES AND DETERMINISTIC GUIDANCE THAT
CLOSED LOW FORMS OVER SOUTHEAST QUEBEC WED AND THEN INTO THE
MARITIMES THU. THIS SHIFTS THE NORTHERN STREAM JET SOUTH AND WEST OF
NEW ENGLAND...SUPPRESSING SUMMER HEAT AND HUMIDITY FROM ENTERING NEW
ENGLAND. THUS DRY AND SEASONABLE WEATHER HERE ALONG WITH LOWER
HUMIDITY WED AND THU. NORTHERN STREAM ENERGY THEN DIVES INTO THE
BASE OF LONG WAVE TROUGH OVER THE NORTHEAST AND MAY YIELD A PERIOD
OF SHOWERS THU NGT INTO EARLY FRI WITH HIGHEST PROBABILITY ACROSS
CT/RI AND SOUTHEAST MA...ESPECIALLY SOUTH COAST.

BY LATER FRIDAY AND INTO SAT DRY WEATHER RETURNS BEHIND DEPARTING
WAVE BUT LIKELY SHORT LIVED AS LARGE AMPLITUDE RIDGE DEVELOPS OVER
THE PACIFIC NORTHWEST INTO WESTERN CANADA...WHICH INDUCES DOWNSTREAM
TROUGHING OVER THE OH AND TN VALLEYS. THIS IS THE BEGINNING OF A
MAJOR PATTERN CHANGE FOR THE CONUS. AT THE SURFACE THIS SUPPORTS LOW
PRES OVER THE MID ATLC REGION AND LIFTING NORTHEAST TOWARD NEW
ENGLAND LATE THIS WEEKEND. THIS WOULD YIELD A PERIOD OF RAINY AND
CHILLY WEATHER FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME RANGE HERE
SURPRISINGLY THE DETERMINISTIC GUIDANCE IS VERY CLOSE. THUS WILL NOT
DEVIATE MUCH FROM A MODEL BLEND APPROACH THIS FORECAST TIME PERIOD.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

THROUGH 03Z...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL
DOMINATE AND MOST SITES SHOULD BE MAINLY DRY. HOWEVER...EXPECT
SCATTERED STRONG TO SEVERE THUNDERSTORMS TO OCCUR ALONG THE COLD
FRONT THIS EVENING. THESE MAY RESULT IN BRIEF IFR TO LIFR
CONDITIONS WITH VERY STRONG WIND GUSTS AND HAIL. IFR CONDITIONS
EXIST ACROSS THE CAPE AND ISLANDS AND WILL CONTINUE UNTIL THE COLD
FRONT SWEEPS THROUGH.

TONIGHT...HIGH CONFIDENCE. CONDITIONS WILL IMPROVE FROM WEST TO
EAST. WINDS WILL SWITCH TO THE WEST.

WEDNESDAY...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.

KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. LOWER
CONFIDENCE THU NIGHT AS LOW RISK OF SHOWERS AND MVFR ACROSS CT/RI
AND SOUTHEAST MA.

FRIDAY...MODERATE CONFIDENCE FOR VFR AND DRY WEATHER. JUST A LOW
RISK OF SHOWERS FRI MORNING ACROSS CT/RI AND SOUTHEAST MA.

SATURDAY AND SUNDAY...MODERATE CONFIDENCE FOR DRY WEATHER AND
VFR. HOWEVER RAIN AND MVFR LIKELY JUST LURKING OFF THE SOUTH
COAST.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.

LOW LEVEL JET HAS RESULTED IN NEAR SHORE SMALL CRAFT SOUTHWEST
WIND GUSTS OF 30 KNOTS. HAVE EVEN SEEN A FEW BRIEF GUSTS NEAR 35
KNOTS THIS AFTERNOON...BUT NOT WIDESPREAD ENOUGH TO HOIST A GALE
WARNINGS. SEAS WILL ALSO BUILD TO BETWEEN 3 AND 6 FEET ACROSS THE
OUTER WATERS.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.

TONIGHT...COLD FRONT WILL MOVE ACROSS THE WATERS FROM NW TO SE
TONIGHT SWITCHING THE WINDS TO A MORE WESTERLY DIRECTION. COULD
SEE LINGERING 5 FT SEAS ON THE SOUTHERN OUTER WATERS...SCA WILL
CONTINUE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

UPDATED 330 AM...

WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR TRANQUIL BOATING
WEATHER WITH MODEST WEST WINDS. LOW RISK FOR A FEW SHOWERS THU NIGHT
ACROSS THE SOUTHERN WATERS.

FRIDAY AND SATURDAY...MODERATE CONFIDENCE FOR QUIET WEATHER LATER
FRI INTO SAT. HOWEVER LATER SAT NEED TO WATCH LOW PRES ORGANIZING
OVER THE MID ATLC REGION AND POSSIBLY TRACKING NE TOWARD SOUTHERN
NEW ENGLAND LATE SAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ230>237-251.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ250-
     254>256.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/DUNTEN/RLG
Hazardous weather outlook, Jun 23, 3:40 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT TUE JUN 23 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-240745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK
THIS AFTERNOON AND EARLY EVENING...BUT WILL DEPEND ON HOW MUCH
SUNSHINE DEVELOPS AHEAD OF A COLD FRONT. IF ENOUGH SUNSHINE
OCCURS...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. ISOLATED WIND
GUSTS OF 70+ MPH OR EVEN HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE
A POSSIBILITY. IN ADDITION...AN ISOLATED TORNADO OR TWO MAY OCCUR.

THE HIGHEST RISK FOR SEVERE WEATHER TUESDAY IS BETWEEN 2 AND 8 PM
ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE...BUT CAN NOT
BE RULED OUT ACROSS SOUTHEAST MASSACHUSETTS. STORMS SHOULD BE
MOVING FAST ENOUGH TO PREVENT FLASH FLOODING...BUT HEAVY RAIN MAY
RESULT IN BRIEF POOR DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ANZ230>237-250-251-254>256-240745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS
AND LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 23, 5:53 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT TUE JUN 23 2015

MAZ002>004-232245-
WESTERN FRANKLIN-NORTHERN WORCESTER-EASTERN FRANKLIN-
553 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN NORTHWESTERN WORCESTER AND NORTHERN
FRANKLIN COUNTIES...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF WILMINGTON TO NEAR READSBORO TO NEAR STAMFORD...AND WAS
MOVING EAST-SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THESE STORMS. THIS STORM MAY INTENSIFY AT ANY MOMENT.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONROE...WINCHENDON...MONTAGUE...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...ROYALSTON...WENDELL...
WARWICK AND LEYDEN.

LAT...LON 4271 7208 4261 7232 4252 7264 4261 7295
      4266 7295 4267 7300 4270 7295 4270 7302
      4274 7302
TIME...MOT...LOC 2153Z 286DEG 25KT 4280 7279 4275 7290 4271 7305

SIPPRELL
Special weather statement, Jun 23, 6:28 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
628 PM EDT TUE JUN 23 2015

MAZ002>004-232315-
WESTERN FRANKLIN-NORTHERN WORCESTER-EASTERN FRANKLIN-
628 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN NORTHEASTERN HAMPSHIRE...NORTHWESTERN
WORCESTER...NORTHEASTERN FRANKLIN AND NORTHWESTERN MIDDLESEX
COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WARWICK
TO NEAR NORTHFIELD TO NEAR GILL TO GREENFIELD TO SHELBURNE...AND WAS
MOVING EAST-SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. STORMS
MAY INTENSIFY AT ANY TIME. NEVERTHELESS...TAKE SHELTER!

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...GARDNER...ATHOL...WINCHENDON...
MONTAGUE...TEMPLETON...ASHBURNHAM...SUNDERLAND...NORTHFIELD...
CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...
GILL...PELHAM AND ROYALSTON.

LAT...LON 4271 7190 4270 7189 4257 7199 4253 7205
      4238 7236 4242 7238 4241 7246 4255 7274
      4263 7245 4267 7236 4272 7231
TIME...MOT...LOC 2227Z 286DEG 33KT 4272 7237 4267 7241 4263 7247 4261
7258 4262 7269

SIPPRELL
Special weather statement, Jun 23, 6:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT TUE JUN 23 2015

MAZ003>005-026-232330-
NORTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-EASTERN
FRANKLIN-CENTRAL MIDDLESEX COUNTY-
650 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN NORTHERN WORCESTER...EAST CENTRAL FRANKLIN
AND NORTHWESTERN MIDDLESEX COUNTIES...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WINCHENDON TO NEAR PHILLIPSTON TO NEAR ATHOL TO NEAR ORANGE TO
WENDELL...AND WAS MOVING EAST-SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
STORMS MAY INTENSIFY. NEVERTHELESS...TAKE SHELTER!

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...ORANGE...WESTFORD...GARDNER...HOLDEN...
CLINTON...ATHOL...PEPPERELL...GROTON...WINCHENDON...LUNENBURG...
TOWNSEND...LITTLETON...LANCASTER...TEMPLETON...RUTLAND...STERLING...
AYER AND WESTMINSTER.

LAT...LON 4261 7143 4252 7148 4247 7154 4241 7171
      4239 7208 4254 7235 4262 7220 4272 7212
      4272 7204
TIME...MOT...LOC 2250Z 286DEG 33KT 4266 7209 4261 7213 4257 7219 4255
7230 4256 7241

SIPPRELL
Local storm report, Jun 23, 7:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND GST     E PLUM ISLAND           42.81N  70.81W
06/23/2015  M69 MPH          ESSEX              MA   MESONET

1225 PM     TSTM WND DMG     NEWBURYPORT             42.81N  70.88W
06/23/2015                   ESSEX              MA   AMATEUR RADIO

            WIRES DOWN ON SUNSET DRIVE

0443 PM     TSTM WND DMG     SOUTHINGTON             41.60N  72.88W
06/23/2015                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN AT RUSSELL ROAD AN RTE 10

0443 PM     TSTM WND DMG     SOUTHINGTON             41.60N  72.88W
06/23/2015                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREES DOWN AND UTILITY POLES DOWN ON RUSSELL ROAD
            OFF RTE 10

0503 PM     TSTM WND DMG     GLASTONBURY             41.71N  72.61W
06/23/2015                   HARTFORD           CT   AMATEUR RADIO

            TREE AND WIRES DOWN ON CHESTNUT HILL ROAD AND MASTON
            HILL AND CLARK HILL ROAD

0530 PM     TSTM WND DMG     COVENTRY                41.70N  71.68W
06/23/2015                   KENT               RI   AMATEUR RADIO

            BRANCHES AND LIMBS DOWN ON HILL FARM ROAD AND ON TOWN
            FARM ROAD.

0530 PM     TSTM WND DMG     COVENTRY                41.70N  71.68W
06/23/2015                   KENT               RI   AMATEUR RADIO

            THREE UTILITY POLES DOWN IN WESTERN PART OF COVENTRY

0535 PM     TSTM WND DMG     WEST GREENWICH          41.64N  71.69W
06/23/2015                   KENT               RI   AMATEUR RADIO

            TREE AND WIRES DOWN

0537 PM     TSTM WND DMG     FRANKLIN                42.08N  71.40W
06/23/2015                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON SUMMER STREET

0539 PM     TSTM WND DMG     WRENTHAM                42.07N  71.33W
06/23/2015                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON FRANKLIN STREET

0540 PM     TSTM WND DMG     EAST GREENWICH          41.66N  71.46W
06/23/2015                   KENT               RI   AMATEUR RADIO

            TREE AND UTILITY POLE DOWN

0547 PM     TSTM WND DMG     SCITUATE                41.83N  71.63W
06/23/2015                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON LANGLAIS DRIVE

0547 PM     TSTM WND DMG     SCITUATE                41.83N  71.63W
06/23/2015                   PROVIDENCE         RI   AMATEUR RADIO

            POLE STRUCK BY LIGHTING ON NORTH ROAD

0550 PM     TSTM WND DMG     CRANSTON                41.78N  71.44W
06/23/2015                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON HOME ON BRACKENS STREET

0550 PM     TSTM WND DMG     NORTH PROVIDENCE        41.85N  71.47W
06/23/2015                   PROVIDENCE         RI   AMATEUR RADIO

            SEVERAL TREES AND WIRES DOWN ON HOPE STREET... CENTRAL
            AVE... AND SMITHFIELD ROAD.

0550 PM     TSTM WND DMG     MANSFIELD               42.03N  71.22W
06/23/2015                   BRISTOL            MA   AMATEUR RADIO

            LARGE LIMB DOWN ON MADISON AT EAST STREET

0600 PM     TSTM WND DMG     EASTON                  42.02N  71.13W
06/23/2015                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN BLOCKING DAY STREET... WIRES DOWN ON COLUMBUS
            AVE

0611 PM     TSTM WND DMG     COLRAIN                 42.67N  72.70W
06/23/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON CAR ON CALVIN COOMBS ROAD

&&

WS
Special weather statement, Jun 23, 7:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
740 PM EDT TUE JUN 23 2015

MAZ004-005-012-014-240030-
NORTHERN WORCESTER-SOUTHERN WORCESTER-SOUTHEAST MIDDLESEX-CENTRAL
MIDDLESEX COUNTY-
740 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN EAST CENTRAL WORCESTER AND CENTRAL
MIDDLESEX COUNTIES...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARVARD
TO LANCASTER TO STERLING TO NEAR PRINCETON TO NEAR RUTLAND...AND WAS
MOVING EAST-SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. TAKE
SHELTER IMMEDIATELY! STORMS MAY INTENSIFY.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...FRAMINGHAM...WALTHAM...MARLBOROUGH...WOBURN...
SHREWSBURY...NATICK...LEXINGTON...BURLINGTON...ACTON...HUDSON...
WESTBOROUGH...GRAFTON...CONCORD...SUDBURY...HOLDEN...ASHLAND...
HOPKINTON...NORTHBOROUGH AND CLINTON.

LAT...LON 4248 7117 4236 7127 4222 7155 4228 7184
      4239 7186 4242 7172 4246 7164 4253 7159
TIME...MOT...LOC 2339Z 286DEG 27KT 4252 7165 4247 7169 4243 7175 4241
7186 4242 7197

SIPPRELL
Special weather statement, Jun 23, 8:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
801 PM EDT TUE JUN 23 2015

CTZ002-003-MAZ009-011-240100-
HARTFORD-TOLLAND-EASTERN HAMPDEN-WESTERN HAMPDEN-
801 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS AND NORTHWEST
CONNECTICUT...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM SPRINGFIELD TO NEAR
HARTLAND...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...VERNON...WINDSOR...
AGAWAM...WEST SPRINGFIELD...SOUTH WINDSOR...SIMSBURY...LUDLOW...
BLOOMFIELD...AVON...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...TOLLAND...WILBRAHAM AND WINDSOR LOCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4218 7250 4191 7222 4177 7299 4180 7301
      4181 7295 4184 7294 4185 7295 4188 7295
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7305 4207 7306
TIME...MOT...LOC 0000Z 306DEG 21KT 4213 7253 4204 7299

JWD/MANNING

Nearby

Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.